MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET ACE GRATER HANDLE; HIP INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US QUICKSET ACE GRATER HANDLE; HIP INSTRUMENTS : HANDLES
Catalog Number 244000510
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the quick release mechanism was stiff and difficult to move.Surgical delay was unknown.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: it was reported that the quick release mechanism is stiff and difficult to move.Surgical delay was unknown.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed a foreign matter in between the device and it release/retrieval mechanism.Additionally, device exhibited signs of heavy usage.Potential cause can be traced to maintenance due to improper cleaning/sterilization process.Ifu-0902-00-721 rev.L specifies that "if the instrument has sliding mechanisms or hinged joints, actuate the area to free any trapped blood and debris", and to "actuate sliding mechanisms and hinged joints while rinsing.Dry immediately after final rinse.Dry internal areas with filtered compressed air, if available.Lubricate moving parts with a watersoluble lubricant, if applicable.Inspect all instruments prior to sterilization or storage to ensure instruments are suitable for use".Properly handling and¿attention to the approved use of the device diminishes the risk of failure.A device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code a0810 provided is not a valid finished goods lot number.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test revealed that although the retrieval/release mechanism could move in its intended direction, a resistance was found for this component due to the foreign matter being trapped in the mechanism.The overall complaint was confirmed as the observed condition of the quickset ace grater handle would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code a0810 provided is not a valid finished goods lot number.

Brand Name
QUICKSET ACE GRATER HANDLE
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21047563
Report Number1818910-2024-26178
Device Sequence Number16963497
Product Code HTO
UDI-Device Identifier10603295123798
UDI-Public(01)10603295123798(10)A0810
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number244000510
Device Lot NumberA0810
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/13/2025
01/27/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date01/14/2025
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale